MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G35375
Medical Device Problem Codes Obstruction of Flow (2423); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 10/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Pma/510(k): p140016.Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: there is a moderate amount of luminal thrombus within the alpha graft ((b)(4)).Per (b)(4) manufacturer report# 3002808486-2021-01880: "component separation.Near zero overlap.Component separation, latest imaging available." on (b)(6) 2017: resection of ischemic portion of sigmoid colon without anastomosis.Sma thrombectomy, left iliac to common hepatic and superior mesenteric artery (sma) bypass with 14x7 bifurcated hemashield gold graft, left sigmoid colectomy and cholecystectomy.On (b)(6) 2017: exploratory lap, left hemicolectomy, open abdomen.On (b)(6) 2017: exploratory laparotomy, removal of five 12 x 12 surgical pads and placement of 5 new 16 x 16 surgical packs, 2 in the splenic bed, 2 immediately anterior to the pancreas in the retroperitoneum, and 1 within the gallbladder fossa.Patient outcome: patient expired on (b)(6) 2017.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).H6) c22 - appropriate term/code not available - side effect.D17 - appropriate term/code not available - side effect.Summary of investigational findings: this complaint was opened to address luminal thrombus and was opened based on findings in an imaging review performed for complaint (b)(4) which address component separation.Per the findings of the imaging review ¿the alpha device has become distorted and curved, and there is a moderate amount of luminal thrombus within the alpha graft.¿ the following is the information which is provided for the original complaint ((b)(4)) on (b)(6) 2016 a male patient with previously repair in aorta underwent an endovascular procedure where a zta-p-46-179-w (complaint device) and a custom made branched device (cmd ) was implanted.Cook was notified of this event through an excel spreadsheet supplied by cleveland clinic.It was reported that on a ct scan from (b)(6) 2016 the overlap between the zta and the cmd was 0.4 mm , so almost no overlap.On a follow-up ct on (b)(6) 2017 the zta and cmd had separated.On (b)(6) 2017 the patient underwent resection of ischemic portion of sigmoid colon without anastomosis.Sma thrombectomy, left iliac to common hepatic and superior mesenteric artery (sma) bypass with 14x7 bifurcated hemashield gold graft, left sigmoid colectomy and cholecystectomy.On (b)(6) 2017 an exploratory laparotomy with left hemicolectomy was performed, the abdomen was left open and on (b)(6) 2017 an exploratory laparotomy where removal of five 12 x 12 surgical pads and placement of 5 new 16 x 16 surgical pads, 2 in the splenic bed, 2 immediately anterior to the pancreas in the retroperitoneum and 1 within the gallbladder fossa.It is reported that the patient expired on (b)(6) 2017.This complaint is related to wca complaint (b)(4) (branched cmd).Review of the device history record found that all discovered non-conformances were properly dispositioned before release, therefore, there is no indication that the device was not manufactured to specifications.Ctas and angiography from (b)(6) 2016 and to (b)(6) 2017 including pre-procedure, post-procedure and follow-up imaging, and procedural angiography packages were provided for the investigation.The imaging review for this complaint is comprised of two parts, 1) imaging analysis and measurements were performed at cri, and 2) a clinical assessment performed by medical affairs - wca medical director.As per clinical assessment, following comments were noted: "the alpha device has become distorted and curved, and there is a moderate amount of luminal thrombus within the alpha graft".Based on the provided information and the investigation it is not possible to give an exact cause for the thrombus inside the stent graft, but nothing indicates that the thrombus is related to fault conditions of the device, therefore, it is likely a side effect.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key13151118
Report Number3002808486-2022-00001
Device Sequence Number20170542
Product Code MIH
UDI-Device Identifier10827002353753
UDI-Public(01)10827002353753(17)190411(10)E3436335
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2019
Device Model NumberG35375
Device Catalogue NumberZTA-P-46-179-W
Device Lot NumberE3436335
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown